MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X4; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X4; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0304
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Complaint conclusion: as reported by the field, during a coil embolization, strong resistance was felt while advancing a 3x4 og cmplx xtrasoft coil (640cx0304, 30341958) through headway microcatheter (mc).It was proximal of the mc area.The physician used a same like product.The procedure was successfully finished.This was the first coil being used.One non-sterile og cmplx xtrasoft coil 3x4 was received inside of a pouch.The received device was visually inspected, and the hypo-tube was found with several kinks.Then a microscopic inspection was performed, the embolic coil was found stretched inside of the introducer.No other damages were noticed.The functional test could not be performed due the conditions in which the device was received (hypo-tube several kinked, embolic coil stretched).A manufacturing record evaluation was performed for the finished device (b)(4) number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs)- resistance/friction-during advancement with no loss of cerebral target position¿ was not able to evaluated due the conditions in which the device was received.However, the several kinked conditions noted on the hypo-tube and the stretched condition of the embolic coil, may have been contributed to the resistance/friction felt, and due to this the complaint is confirmed.The kinked and stretched condition appears to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis or the mre suggest that the failure reported could be related to the manufacturing process.The instructions for use (ifu) caution that if unusual friction is still noticed during advancement or retraction of the coil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire catheter system and examine for damage.Replace it with a new system.If friction still exists, withdraw and examine the delivery catheter system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Stretching of the embolic coil is generally caused by the application of excessive force to a device while trying to retract against resistance.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization, strong resistance was felt while advancing a 3x4 og cmplx xtrasoft coil (640cx0304, 30341958) through headway microcatheter (mc).It was proximal of the mc area.The physician used a same like product.The procedure was successfully finished.This was the first coil being used.Based on the product analysis, the embolic coil was found stretched.

Brand Name
OG CMPLX XTRASOFT COIL 3X4
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10817780
Report Number3008114965-2020-00512
Device Sequence Number11806594
Product Code KRD
UDI-Device Identifier10886704030584
UDI-Public10886704030584
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number640CX0304
Device Catalogue Number640CX0304
Device Lot Number30341958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2020
Initial Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1